MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure, Delayed, Uncontrolled (1936); No Code Available (3191)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt weight: unk.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -12.0 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to vaulting.The lens was exchanged for a shorter lens.
 
Additional Manufacturer Narrative
Additional information received - the lens was explanted due to excessive vaulting and elevated intraocular pressure.The reporter indicated a possible cause of the event may be anatomy and lens size.The patient is doing well and ucva was 20/20.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6024713
Report Number2023826-2016-01447
Device Sequence Number16227416
Product Code MTA
UDI-Device Identifier00841542103602
UDI-Public(01)00841542103602(17)170630
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2017
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR